LOW RANK PERTURBATIONS OF QUATERNION MATRICES

André Ran, Chr. Mehl

Research output: Contribution to JournalArticleAcademicpeer-review

161 Downloads (Pure)

Abstract

Low rank perturbations of right eigenvalues of quaternion matrices are considered. For real and complex matrices
it is well known that under a generic rank-k perturbation the k largest Jordan blocks of a given eigenvalue will disappear while
additional smaller Jordan blocks will remain. In this paper, it is shown that the same is true for real eigenvalues of quaternion
matrices, but for complex nonreal eigenvalues the situation is dierent: not only the largest k, but the largest 2k Jordan
blocks of a given eigenvalue will disappear under generic quaternion perturbations of rank k. Special emphasis is also given to
Hermitian and skew-Hermitian quaternion matrices and generic low rank perturbations that are structure-preserving.
Original languageEnglish
Pages (from-to)514-530
JournalElectronic Journal of Linear Algebra
Volume32
DOIs
Publication statusPublished - 2017

Fingerprint Dive into the research topics of 'LOW RANK PERTURBATIONS OF QUATERNION MATRICES'. Together they form a unique fingerprint.

Cite this